The Annals of Statistics

Estimation in Sampling Theory with Exchangeable Prior Distributions

V. P. Godambe and M. E. Thompson

Full-text: Open access

Abstract

Godambe (1955) and Godambe and Joshi (1965) established the joint optimality of the Horvitz-Thompson estimates and the corresponding sampling designs with respect to a class of prior distributions which were "product measures." In the present paper the optimality is established replacing the "product measures" by prior distributions which are exchangeable in appropriately transformed variates. Furthermore, the optimality criterion is justified in terms of Chebychev's inequality.

Article information

Source
Ann. Statist., Volume 1, Number 6 (1973), 1212-1221.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176342571

Digital Object Identifier
doi:10.1214/aos/1176342571

Mathematical Reviews number (MathSciNet)
MR346963

Zentralblatt MATH identifier
0275.62011

JSTOR
links.jstor.org

Citation

Godambe, V. P.; Thompson, M. E. Estimation in Sampling Theory with Exchangeable Prior Distributions. Ann. Statist. 1 (1973), no. 6, 1212--1221. doi:10.1214/aos/1176342571. https://projecteuclid.org/euclid.aos/1176342571


Export citation